Home
Up
Site Index
Ashton's Work
FAQ
Benzo Basics
About Benzos
About AD's
Water Titration
Surveys
Coping
The Un-Educated
Media Page
Other Issues
Dr. Reg Peart
My Benzopedia
Newsgroup
Poems
Fun Stuff
Books
Links
Video Links
About this site

Judith

Iím finally benzo free after years moving in this one direction. I started tapering off of Xanax in 1997.

 For years I have been diagnosed with panic disorder and agoraphobia. I didnít even start to truly connect the dots until I was nearly done with my taper. The Xanax really did cause the agoraphobia and panic attacks.

I had muscle pain and joint pain and weakness. I had weight gain and intolerance to exercise. All the time I thought I was ill but now I know that it was inter-dose withdrawal or protracted withdrawal from the couple failed attempts I made to get off the drug.

At a high dose I had very odd behavior and that definitely played into my going up so high in the dose and to me staying on the benzos. I wonít even go into how damaged my family got.

I reduced from 10 mg Xanax to zero in four months. It was unbelievable how sick I got. I reinstated back to 1 mg and slowly moved up to 3 mg and I somewhat stabilized. After about 18 months I felt much better so I continued my taper from 3 mg to .25mg Xanax.

Something went south in my life so I had to go back to work or lose my house. I worked full time while I remained at .25 of Xanax for several months. I lost a lot of weight because I refused to eat. I was incredibly sick.

When I first started this journey, I had really no clue what a computer was. Even without outer influences, I still was able to realize that the Xanax was my problem and that I didnít need to take it anymore and that it was making me so sick.

I journaled daily all that I was going through. I was very detailed and insisted that antibiotics at one time and a cortisol cream at another time gave me mega setbacks. No one believed me but I knew it was true.

It would be another couple years before I had contact with anyone else going through withdrawals. Once I got a computer and went online, all that I have gone through was validated as I met several more people who were going through the same thing.

Eventually, after much illness at .25 mg, I went back up to 1.25 mg Xanax and when I stabilized, I went to school to become a massage therapist so I can finally work out of my home and get off the benzos. I also studies relaxation, positive thinking and meditation and practice this each day. This would turn out to be saving grace for me once I hit acute withdrawals.

Everything went smooth until the economy collapsed at the end of my taper. So off to work I went again. This time it was easier because I was working in a calm environment, doing massage and not working at a busy retail store. Also Iím sure that switching to a long acting benzo made a world of difference for me. For me, not much compared to trying to dry cut off Xanax.

Everything was manageable until 10 days after my last dose. I donít know why, but I thought the worse would be over once I was off the benzos. At this time, I needed to take 4 months off of work. I was home alone and running my home and our small apartment complex while my husband was living and working far away.

The first 3 weeks was the most horrid and hair raising experience I ever had. Somehow, the house didnít burn down, none of our many animals or fish in aquariums died and neither did I. That was a miracle. My doctor called my husband and told him that I was sick and should not be alone. It took 3 weeks for my husband to get home. Then he had to leave again and it took him another several weeks to get medical leave from work (FMLA).

If I made it through that? I can get though anything. The whole experience of the withdrawals, although it was so hard while going through it, has changed me for the better forever. One a the few awesome positive changes in me is that now I donít worry about whether or not I can handle an emergency. I can. Problems came up with tenants and my pets, I handled everything.

Most of my friends, and I thought I had many, they disappeared. That was a very difficult thing to cope with. Very few, two people actually checked up on me and they are forever my heroes.

I had every symptom on every list I ever found. I can go into details of the nightmares I went through but if you are reading this, you already know.

One year off of benzos and I was doing much better. Actually driving on the freeway again and flew to San Diego to visit friends. I went camping to celebrate one year off of benzos then decided was time to get off the beta-blocker.

That was in many ways harder than the withdrawals I felt from benzos. I didnít expect that and it was depression being so sick like back to square one again. Now it is almost one year after my taper off Inderal (beta-blocker) and I am finally getting back out of the woods.

Very little remains of all those symptoms. I was starting to doubt I would ever get better. It took me so long. I am not 2 years off benzos yet and I feel I have maybe another year to heal but I feel so much better now.

The healing I recognize most is that I am not living so deeply within the misery and constantly trying to survive. These days I often wonder ďwhat just happened?Ē

Iím here to tell you that I was 25(+) years on benzos. Half of that time I was on a very high dose. I had every symptom on every list I ever found. And I recovered. I feel pretty good right now. Iím still healing but I feel good. Recently, I was kicked off of my permanent disability that I was placed on almost 20 years ago while on a high dose of Xanax. When I found out that I lost my disability? all I could do was laugh.

Iím not disabled anymore.

Please follow your heart.

Judith


 

Disclaimer:  The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.

About this site          Disclaimer               Contact

Last updated 22 July 2015